Alert archive / Idaho / Winter Storm Warnings in 2015

Winter Storm Warning 5, NWS Spokane, WA

December 16, 2015Benewah County, Latah County, Idaho; Spokane County, Whitman County, Washington

NWS Spokane, WA issued this winter storm warning at Dec 16, 2015, 5:25 AM PST for Benewah County, Latah County, Idaho; Spokane County, Whitman County, Washington. It was in force for 5 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 16, 2015, 5:25 AM PST (13:25 UTC)
Expired
Dec 16, 2015, 10:00 AM PST
In force
5 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Latah County, ID, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 73 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 16, 5:30 AM PSTSNOW 3.84 Nnw Spokane, WACOCORAHS WA-SP-34
Dec 16, 5:48 AM PSTSNOW 35 Ese Spokane, WA
Dec 16, 6:33 AM PSTSNOW 7Moscow, IDVIA SOCIAL MEDIA
Dec 16, 7:00 AM PSTSNOW 3Ese Colfax, WACOCORAHS WA-WM-1
Dec 16, 7:00 AM PSTSNOW 3.26 S Spokane, WACOCORAHS WA-SP-4
Dec 16, 7:00 AM PSTHEAVY SNOW 4Genesee Mcgregor, ID
Dec 16, 7:00 AM PSTHEAVY SNOW 61 Wsw Pullman, WA
Dec 16, 7:00 AM PSTHEAVY SNOW 6Fernwood, ID
Dec 16, 7:00 AM PSTHEAVY SNOW 71 E Moscow, IDCOCORAHS ID-LT-7
Dec 16, 7:30 AM PSTSNOW 4Palouse, WA
Dec 16, 7:30 AM PSTHEAVY SNOW 7Moscow, IDFACEBOOK POST
Dec 16, 7:45 AM PSTHEAVY SNOW 7Pullman, WAPULLMAN HIGH SCHOOL
Dec 16, 7:45 AM PSTHEAVY SNOW 7St. Maries, IDFACEBOOK
Dec 16, 7:45 AM PSTHEAVY SNOW 8Pullman, WA
Dec 16, 8:00 AM PSTHEAVY SNOW 3.3Spokane, WASPOKANE AIRPORT GEIGER FIELD TOWER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 1.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2015-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2015-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WWUS46 KOTX 161325
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
525 AM PST WED DEC 16 2015

...LOCALLY HEAVY SNOW ACCUMULATIONS TO MAKE THE MORNING COMMUTE
HAZARDOUS THIS MORNING OVER THE EAST...

...A STRONG PACIFIC STORM SYSTEM WILL BRING HEAVY SNOW AND
POTENTIAL FREEZING RAIN TO THE CASCADES AND DEEP BASIN THURSDAY
NIGHT AND FRIDAY MORNING...

.A VIGOROUS STORM SYSTEM WILL DEPOSIT LOCALLY HEAVY SNOW
ACCUMULATIONS ON AREA ROADS THIS MORNING ACROSS FAR EASTERN
WASHINGTON AND THE IDAHO PANHANDLE. THOSE TRAVELING SHOULD USE
CAUTION WHEN DRIVING THIS MORNING...ESPECIALLY ON ANY UNTREATED
ROADS.

A STRONGER STORM SYSTEM WILL SPREAD POTENTIALLY HEAVY SNOW INTO
THE CASCADES AND THE WESTERN COLUMBIA BASIN THURSDAY...AND
POSSIBLY CHANGE TO FREEZING RAIN BY FRIDAY MORNING. TRAVEL WILL
BECOME HAZARDOUS OVER MUCH OF THE REGION.

IDZ001-002-161430-
/O.CAN.KOTX.WW.Y.0022.000000T0000Z-151216T1800Z/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-
525 AM PST WED DEC 16 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
WEATHER ADVISORY.

SCATTERED SNOW SHOWERS WILL CONTINUE THIS MORNING BUT FURTHER
ACCUMULATIONS WILL BE MINOR AND SPOTTY.

$$

IDZ003-WAZ033-161800-
/O.UPG.KOTX.WW.Y.0022.000000T0000Z-151216T1800Z/
/O.NEW.KOTX.WS.W.0005.151216T1325Z-151216T1800Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH...
GENESEE...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...
TEKOA...UNIONTOWN
525 AM PST WED DEC 16 2015

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING
ABOVE 2000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING ABOVE 2000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL
10 AM PST THIS MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER
IN EFFECT.

* LOCATIONS...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN... 
  COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES.

* TIMING...MODERATE SNOW WILL CONTINUE THROUGH 9 AM BEFORE
  TAPERING OFF TO ISOLATED SNOW SHOWERS.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL HAZARDOUS...
  ESPECIALLY ALONG AND EAST OF HIGHWAY 195. HIGHER SNOW RATES MAY
  ALSO LOCALLY REDUCE VISIBILITIES TO 1 MILE OR LESS.

* HAZARD ELEVATION...HEAVY SNOW WILL FALL ABOVE 2000 FEET
  ELEVATION. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ036-161800-
/O.CON.KOTX.WW.Y.0022.000000T0000Z-151216T1800Z/
SPOKANE AREA-
INCLUDING THE FOLLOWING LOCATIONS...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD
525 AM PST WED DEC 16 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* LOCATIONS...SPOKANE...CHENEY...DAVENPORT...ROCKFORD.

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 1 INCH MAINLY OVER
  SOUTHERN SPOKANE COUNTY.

* TIMING...LIGHT SNOW WILL CONTINUE THROUGH 5AM AND THEN BECOME 
  OCCASIONAL. SNOW SHOWERS WILL TAPER OFF BETWEEN 9AM AND 10 AM 
  TODAY.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL SLIPPERY WITH A 
  POSSIBLE LAYER OF ICE ON THE PAVEMENT SURFACES UNDER FRESH 
  SNOW... ESPECIALLY ON SECONDARY ROADS.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ004-162100-
/O.CON.KOTX.WW.Y.0022.000000T0000Z-151216T2100Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...
LOOKOUT PASS
525 AM PST WED DEC 16 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* LOCATIONS...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... 
  FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES.

* TIMING...LIGHT SNOW WITH OCCASIONAL MODERATE SNOW WILL 
  CONTINUE THROUGH MID MORNING BEFORE TAPERING OFF TO SCATTERED 
  SNOW SHOWERS.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL SLIPPERY. HIGHER 
  SNOW RATES MAY ALSO LOCALLY REDUCE VISIBILITIES TO 1 MILE OR 
  LESS.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ027-162100-
/O.CON.KOTX.WW.Y.0022.000000T0000Z-151216T2100Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...SOLDIERS MEADOW ROAD
525 AM PST WED DEC 16 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* LOCATIONS...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... 
  SOLDIERS MEADOW ROAD.

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES.

* TIMING...LIGHT SNOW DEVELOPING OVERNIGHT...HIGHEST SNOW RATES 
  DEVELOPING BETWEEN 4 AM AND 10AM...BEFORE DECREASING INTO 
  WEDNESDAY AFTERNOON.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL SLIPPERY. HIGHER 
  SNOW RATES MAY ALSO LOCALLY REDUCE VISIBILITIES TO 1 MILE OR 
  LESS.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ041-042-044-162130-
/O.CON.KOTX.WS.A.0007.151217T1500Z-151218T1800Z/
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
CONCONULLY...BLEWETT PASS...LOUP LOUP PASS...WATERVILLE...
MANSFIELD...BADGER MOUNTAIN ROAD
525 AM PST WED DEC 16 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY MORNING...

* LOCATIONS...WENATCHEE...CHELAN...ENTIAT...CASHMERE... 
  LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
  CONCONULLY... BLEWETT PASS...LOUP LOUP PASS...WATERVILLE...
  MANSFIELD...BADGER MOUNTAIN ROAD.

* ICE ACCUMULATIONS...UP TO ONE TENTH OF AN INCH.

* SNOW ACCUMULATIONS...4 TO 8 INCHES OF SNOW IN THE VALLEYS AND IN
  THE MOUNTAINS 12 TO 20 INCHES.

* TIMING...LIGHT SNOW WILL BEGIN DURING THE DAY THURSDAY AND 
  CONTINUE INTO FRIDAY MORNING. SNOW MAY TRANSITION TO FREEZING 
  RAIN LATE THURSDAY NIGHT IN THE WENATCHEE VALLEY AND THE 
  COLUMBIA BASIN NEAR THE CASCADES.

* IMPACTS...SNOW COVERED ROADS WITH FREEZING RAIN ADDING A LAYER 
  OF ICE WILL MAKE TRAVEL DANGEROUS THURSDAY NIGHT AND FRIDAY 
  MORNING.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
2 follow-up statements
714 
WWUS46 KOTX 161420
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
620 AM PST WED DEC 16 2015

...LOCALLY HEAVY SNOW ACCUMULATIONS TO MAKE THE MORNING COMMUTE
HAZARDOUS THIS MORNING OVER THE EAST...

...A STRONG PACIFIC STORM SYSTEM WILL BRING HEAVY SNOW AND
POTENTIAL FREEZING RAIN TO THE CASCADES AND DEEP BASIN THURSDAY
NIGHT AND FRIDAY MORNING...

.A VIGOROUS STORM SYSTEM WILL DEPOSIT LOCALLY HEAVY SNOW
ACCUMULATIONS ON AREA ROADS THIS MORNING ACROSS FAR EASTERN
WASHINGTON AND THE IDAHO PANHANDLE. THOSE TRAVELING SHOULD USE
CAUTION WHEN DRIVING THIS MORNING...ESPECIALLY ON ANY UNTREATED
ROADS.

A STRONGER STORM SYSTEM WILL SPREAD POTENTIALLY HEAVY SNOW INTO
THE CASCADES AND THE WESTERN COLUMBIA BASIN THURSDAY...AND
POSSIBLY CHANGE TO FREEZING RAIN BY FRIDAY MORNING. TRAVEL WILL
BECOME HAZARDOUS OVER MUCH OF THE REGION.

WAZ036-161530-
/O.CAN.KOTX.WW.Y.0022.000000T0000Z-151216T1800Z/
SPOKANE AREA-
620 AM PST WED DEC 16 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
WEATHER ADVISORY.

ISOLATED SNOW SHOWERS ARE POSSIBLE EARLY THIS MORNING BUT FURTHER
ACCUMULATIONS WILL BE MINOR AND SPOTTY.

$$

IDZ003-WAZ033-161800-
/O.CON.KOTX.WS.W.0005.000000T0000Z-151216T1800Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH...
GENESEE...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...
TEKOA...UNIONTOWN
620 AM PST WED DEC 16 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING ABOVE 2000 FEET...

* LOCATIONS...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN... 
  COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES.

* TIMING...MODERATE SNOW WILL CONTINUE THROUGH 9 AM BEFORE 
  TAPERING OFF TO ISOLATED SNOW SHOWERS.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY ALONG AND EAST OF HIGHWAY 195. HIGHER SNOW RATES 
  MAY ALSO LOCALLY REDUCE VISIBILITIES TO 1 MILE OR LESS.

* HAZARD ELEVATION...HEAVY SNOW WILL FALL ABOVE 2000 FEET 
  ELEVATION.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ004-162100-
/O.CON.KOTX.WW.Y.0022.000000T0000Z-151216T2100Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...
LOOKOUT PASS
620 AM PST WED DEC 16 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* LOCATIONS...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... 
  FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES.

* TIMING...LIGHT SNOW WITH OCCASIONAL MODERATE SNOW WILL 
  CONTINUE THROUGH MID MORNING BEFORE TAPERING OFF TO SCATTERED 
  SNOW SHOWERS.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL SLIPPERY. HIGHER 
  SNOW RATES MAY ALSO LOCALLY REDUCE VISIBILITIES TO 1 MILE OR 
  LESS.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ027-162100-
/O.CON.KOTX.WW.Y.0022.000000T0000Z-151216T2100Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...SOLDIERS MEADOW ROAD
620 AM PST WED DEC 16 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* LOCATIONS...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... 
  SOLDIERS MEADOW ROAD.

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES.

* TIMING...LIGHT SNOW DEVELOPING OVERNIGHT...HIGHEST SNOW RATES 
  DEVELOPING BETWEEN 4 AM AND 10AM...BEFORE DECREASING INTO 
  WEDNESDAY AFTERNOON.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL SLIPPERY. HIGHER 
  SNOW RATES MAY ALSO LOCALLY REDUCE VISIBILITIES TO 1 MILE OR 
  LESS.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ041-042-044-162230-
/O.CON.KOTX.WS.A.0007.151217T1500Z-151218T1800Z/
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
CONCONULLY...BLEWETT PASS...LOUP LOUP PASS...WATERVILLE...
MANSFIELD...BADGER MOUNTAIN ROAD
620 AM PST WED DEC 16 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY MORNING...

* LOCATIONS...WENATCHEE...CHELAN...ENTIAT...CASHMERE... 
  LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
  CONCONULLY... BLEWETT PASS...LOUP LOUP PASS...WATERVILLE...
  MANSFIELD...BADGER MOUNTAIN ROAD.

* ICE ACCUMULATIONS...UP TO ONE TENTH OF AN INCH.

* SNOW ACCUMULATIONS...4 TO 8 INCHES OF SNOW IN THE VALLEYS AND 
  IN THE MOUNTAINS 12 TO 20 INCHES.

* TIMING...LIGHT SNOW WILL BEGIN DURING THE DAY THURSDAY AND 
  CONTINUE INTO FRIDAY MORNING. SNOW MAY TRANSITION TO FREEZING 
  RAIN LATE THURSDAY NIGHT IN THE WENATCHEE VALLEY AND THE 
  COLUMBIA BASIN NEAR THE CASCADES.

* IMPACTS...SNOW COVERED ROADS WITH FREEZING RAIN ADDING A LAYER 
  OF ICE WILL MAKE TRAVEL DANGEROUS THURSDAY NIGHT AND FRIDAY 
  MORNING.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
325 
WWUS46 KOTX 161752
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
952 AM PST WED DEC 16 2015

...LOCALLY HEAVY SNOW ACCUMULATIONS TO MAKE THE MORNING COMMUTE
HAZARDOUS THIS MORNING OVER THE EAST...

...A STRONG PACIFIC STORM SYSTEM WILL BRING HEAVY SNOW AND
POTENTIAL FREEZING RAIN TO THE CASCADES AND DEEP BASIN THURSDAY
NIGHT AND FRIDAY MORNING...

.A VIGOROUS STORM SYSTEM WILL DEPOSIT LOCALLY HEAVY SNOW
ACCUMULATIONS ON AREA ROADS THIS MORNING ACROSS FAR EASTERN
WASHINGTON AND THE IDAHO PANHANDLE. THOSE TRAVELING SHOULD USE
CAUTION WHEN DRIVING THIS MORNING...ESPECIALLY ON ANY UNTREATED
ROADS.

A STRONGER STORM SYSTEM WILL SPREAD POTENTIALLY HEAVY SNOW INTO
THE CASCADES AND THE WESTERN COLUMBIA BASIN THURSDAY...AND
POSSIBLY CHANGE TO FREEZING RAIN BY FRIDAY MORNING. TRAVEL WILL
BECOME HAZARDOUS OVER MUCH OF THE REGION.

IDZ003-WAZ033-161900-
/O.EXP.KOTX.WS.W.0005.000000T0000Z-151216T1800Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH...
GENESEE...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...
TEKOA...UNIONTOWN
952 AM PST WED DEC 16 2015

...WINTER STORM WARNING WILL EXPIRE AT 10 AM PST THIS MORNING
ABOVE 2000 FEET...

SNOW HAS ENDED ACROSS THE WASHINGTON AND IDAHO PALOUSE THIS
MORNING. THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO
EXPIRE. AREA ROADWAYS WILL CONTINUE TO BE SNOW COVERED. PLEASE
ALLOW EXTRA TIME TO REACH YOUR DESTINATIONS.

$$

IDZ004-162100-
/O.CON.KOTX.WW.Y.0022.000000T0000Z-151216T2100Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...
LOOKOUT PASS
952 AM PST WED DEC 16 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* LOCATIONS...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... 
  FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS.

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL INCH OF SNOWFALL.

* TIMING...THE PERSISTENT SNOW HAS COME TO AN END. LIGHT SNOW
  SHOWERS WILL CONTINUE THROUGH THE LATE MORNING AND EARLY
  AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TO BE
  LIGHT.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL SLIPPERY. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ027-162100-
/O.CON.KOTX.WW.Y.0022.000000T0000Z-151216T2100Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...SOLDIERS MEADOW ROAD
952 AM PST WED DEC 16 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* LOCATIONS...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... 
  SOLDIERS MEADOW ROAD.

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL INCH.

* TIMING...LIGHT SNOW WILL CONTINUE TO FALL THROUGH THE LATE
  MORNING BEFORE TAPPERING OFF BY NOON.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL SLIPPERY.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ041-042-044-162100-
/O.CON.KOTX.WS.A.0007.151217T1500Z-151218T1800Z/
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
CONCONULLY...BLEWETT PASS...LOUP LOUP PASS...WATERVILLE...
MANSFIELD...BADGER MOUNTAIN ROAD
952 AM PST WED DEC 16 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY MORNING...

* LOCATIONS...WENATCHEE...CHELAN...ENTIAT...CASHMERE... 
  LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
  CONCONULLY... BLEWETT PASS...LOUP LOUP PASS...WATERVILLE...
  MANSFIELD...BADGER MOUNTAIN ROAD.

* ICE ACCUMULATIONS...UP TO ONE TENTH OF AN INCH.

* SNOW ACCUMULATIONS...4 TO 8 INCHES OF SNOW IN THE VALLEYS AND 
  IN THE MOUNTAINS 12 TO 20 INCHES.

* TIMING...LIGHT SNOW WILL BEGIN DURING THE DAY THURSDAY AND 
  CONTINUE INTO FRIDAY MORNING. SNOW MAY TRANSITION TO FREEZING 
  RAIN LATE THURSDAY NIGHT IN THE WENATCHEE VALLEY AND THE 
  COLUMBIA BASIN NEAR THE CASCADES.

* IMPACTS...SNOW COVERED ROADS WITH FREEZING RAIN ADDING A LAYER 
  OF ICE WILL MAKE TRAVEL DANGEROUS THURSDAY NIGHT AND FRIDAY 
  MORNING.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Dec 16, 3:48 AM PST, 1 hour 37 minutes earlier.

Area forecast discussion, Dec 16, 3:48 AM PST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
348 AM PST WED DEC 16 2015

.SYNOPSIS...
A dry and seasonably cool break in the weather will envelop the
region today and tonight. A strong Pacific storm system will
spread snow over the region Thursday and Thursday night with many
locations experiencing a messy wintry mix of precipitation into
Friday. An active and wintry weather period will persist through
the weekend.

&&

.DISCUSSION...
Today...An upper level short wave driving a surface cold front
from the north is passing through the region early this morning
with radar indicating widespread light to occasionally moderate
snow across the eastern third of Washington and the Idaho
Panhandle. Current Winter Weather Advisories will be expanded to
include the Spokane area due to intensity of snow over the next
couple hours likely overwhelming the specific heat capacity of the
road surface and causing a layer of ice to form under subsequent
snow...even though it is expected that snow will be tapering off
during the commute period.

After 7am or so the main snow region will impact the Palouse and
points southward while the northern zones become locally breezy
with a biting north wind heralding dry Canadian Polar air. The
remainder of the day will be raw but probably feature increasing
sunshine as the dry push evaporates lingering clouds from north to
south through the day.

Tonight will be another dry break period between storm systems
with decreasing winds as the pressure gradient relaxes and high
pressure becomes established over the spine of Idaho. Low clouds
and fog will probably develop over much of the fresh snow covered
region as winds drop off tonight and temperatures plunge at least
initially before increasing high clouds from the next system
inhibit radiational cooling later tonight.

Thursday will be a day of general deterioration from west to east
as the next incoming system digs an incipient warm front along the
Washington/Oregon border with increasingly moist isentropic ascent
over Washington north of this warm front. The air mass will be
cold enough for an onset of snow at all locations...even the deep
basin...by afternoon in the Cascades and western zones and
possibly over the southeast zones by late afternoon. The
northeastern portion of the forecast area will probably only
experience thickening and lowering clouds as the top-down
moistening process commences in earnest. /Fugazzi

...MIX OF SNOW AND FREEZING RAIN POSSIBLE THURSDAY NIGHT INTO
FRIDAY MORNING...

Thursday night through Saturday...A strong warm front will
bring precipitation to the Inland Northwest starting at the
Cascade crest early Thursday then spreading to the rest of the
forecast area Thursday night. Confidence is increasing that
precipitation will start as snow but change over to a mix of
rain, sleet and freezing rain for the area from Leavenworth to
Wenatchee to Moses Lake Thursday night then spreading north and
east to include the Waterville Plateau, Spokane-CdA areas and the
Palouse Friday morning. This will make for a very messy morning
commute.

Areas that receive mostly snow could receive 2 to 5 inches in
the valleys with 6 to 10 inches for the mountains in the eastern
half of the forecast area. The Cascades will be another story.
This is where heavy snow will fall with 6 to 12 inches in the
valleys with 1 to 2 feet possible in the mountains.

Confidence is high enough to hoist a Winter Storm Watch for the
East Slopes of the Cascades, Wenatchee Area and Waterville
Plateau for Thursday morning through Friday morning. This will be
not only for heavy snow but also for up to a tenth of an inch of
freezing rain. Highlights will be limited to the western zones,
since there are Winter Weather Advisories currently in effect for
some of the eastern zones. These will be addressed by the day
shift once current highlights end.

Once the cold front arrives Friday afternoon, steady precipitation
will become more showery in nature and westerly flow will
provide somewhat of a precip shadow for the east slopes. The
upper trough passage will provide adequate instability to keep
scattered snow/rain showers going through Saturday but additional
snowfall accumulation will be light.

Saturday night through Tuesday...No changes made to this portion
of the forecast. Northwest flow will bring colder conditions as
a couple of weather systems roll through the region. Precipitation
will fall mainly in the form of snow except for the lowest valleys.
The progressive nature of these storms should keep snowfall
amounts rather light. /Kelch

&&

.AVIATION...
12Z TAFS: A weak surface low pressure over eastern WA at 12Z is
promoting areas of IFR and local LIFR conditions in -SN st the
KGEG area TAF sites and KPUW. KLWS will deteriorate to MVFR
conditions in -SN this morning as well. The surface low will move
east into the Idaho Panhandle by 18Z and out of the region by 00Z
Thursday. A dry cold front descending from north to south through
the region will bring sharp improvement to all TAF sites between
18Z and 21Z today as dry continental air invades the area from
Canada. A moist boundary layer will promote a return of IFR and
LIFR stratus after 06Z tonight to the KGEG area TAF sites.
Easterly winds at KPUW and KLWS will promote downslope drying at
these TAF sites for a minimal chance of stratus. KMWH and KEAT are
on the far western edge of today's precipitation shield and
should remain mostly VFR after a small threat of snow showers
before 15Z today. /MJF

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        33  19  30  27  38  27 /  60  10  40 100  80  20
Coeur d'Alene  32  19  30  27  38  29 /  50  10  20 100  90  30
Pullman        31  23  31  31  41  31 / 100  10  70 100  80  30
Lewiston       37  27  35  34  46  35 /  50  10  60 100  70  40
Colville       30  17  28  25  35  26 /  20   0  30  90  90  30
Sandpoint      31  19  28  24  37  29 /  40  10  20 100  90  30
Kellogg        29  16  28  25  36  29 / 100  10  20 100 100  30
Moses Lake     38  23  31  28  39  24 /  20  10  80  90  30  20
Wenatchee      36  25  30  27  35  26 /  20  10  80  90  40  20
Omak           31  22  29  27  34  25 /  20   0  70  80  50  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 1 PM PST this afternoon for
     Central Panhandle Mountains.

     Winter Weather Advisory until 1 PM PST this afternoon for Lewis
     and Southern Nez Perce Counties.

     Winter Weather Advisory until 10 AM PST this morning for Coeur
     d'Alene Area-Idaho Palouse-Northern Panhandle.

WA...Winter Weather Advisory until 10 AM PST this morning for
     Washington Palouse.

     Winter Storm Watch from Thursday morning through Friday morning
     for East Slopes Northern Cascades-Waterville Plateau-
     Wenatchee Area.

     Winter Weather Advisory until 10 AM PST this morning for Spokane
     Area.

&&
Hazardous weather outlook, Dec 15, 1:56 PM PST, 15 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service SPOKANE WA
156 PM PST TUE DEC 15 2015

IDZ001>004-026-027-WAZ031>038-041>044-162200-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
156 PM PST TUE DEC 15 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A weak but cold weather system will move through the area tonight
bringing light snow to most locations.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A stronger storm system will bring more widespread and possibly
heavy snow to the region on Thursday night and Friday. Snow will
start in the Cascades Thursday morning and spread eastward during
the day, reaching the Idaho Panhandle by late afternoon. The storm
will exit the region on Friday.  Be ready for snowy travel on
Thursday afternoon and Friday morning.

Additional snowy weather systems are expected for Sunday and
possibly next week.

Please see our Weather Stories at
http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 1:53 PM PSTWinter Storm WatchOTXBenewah, Bonner, Boundary, Kootenai, Latah, Shoshone14 hr
Dec 16, 1:53 PM PSTWinter Storm WarningOTXBenewah, Bonner, Boundary, Kootenai, Latah, Shoshone53 hr
Dec 16, 1:53 PM PSTWinter Weather AdvisoryOTXBenewah, Kootenai, Latah, Lewis, Nez Perce37 hr
Dec 16, 2:38 AM PSTWinter Storm WatchOTXChelan, Douglas, Grant11 hr

Nearby

Winter Storm Warnings in Idaho, 2015Winter Storm Warnings in Washington, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.